Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 68, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 4, 2015, 3:09 AM CDT for Hempstead County, Howard County, Nevada County, Arkansas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 3:09 AM CDT (08:09 UTC)
- Expired
- Jul 4, 2015, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Nevada County, AR
The radar
The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:00 AM CDT | FLASH FLOOD | 1 Ne Blevins, AR | HWY 29 FLOODED NORTHEAST OF BLEVINS. |
| Jul 4, 4:00 AM CDT | FLASH FLOOD | Blevins, AR | FLOODING ON HWY 371 IN BLEVINS. |
| Jul 4, 4:40 AM CDT | FLASH FLOOD | 4 Wnw Prescott, AR | HWY 371 CLOSED DUE TO FLOODING JUST WEST OF PRESCOTT. |
| Jul 4, 4:40 AM CDT | FLASH FLOOD | 5 Ne Oakhaven, AR | INTERSECTION OF HWY 332 AND HWY 195 CLOSED DUE TO FLOODING. |
| Jul 4, 6:15 AM CDT | FLASH FLOOD | 3 W Prescott, AR | STATE POLICE REPORT SOME OF US HIGWAY 371 UNDERWATER AND MAYBE COMPROMISED |
| Jul 4, 6:34 AM CDT | FLASH FLOOD | 8 Wnw Prescott, AR | ROAD WASHED OUT ON HEMPSTEAD ROAD 16 JUST OFF 371 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2134 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
620
WGUS54 KSHV 040809
FFWSHV
ARC057-061-099-041200-
/O.NEW.KSHV.FF.W.0068.150704T0809Z-150704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
309 AM CDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
NEVADA COUNTY IN SOUTHWESTERN ARKANSAS...
HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 700 AM CDT
* AT 303 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY OVER
THE NORTHERN HALF OF HEMPSTEAD AND NEVADA COUNTIES AND
OVER HOWARD COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOPE...NASHVILLE...PRESCOTT...MINERAL SPRINGS...DIERKS...UMPIRE...
EMMET...BLEVINS...PERRYTOWN...ROSSTON...TOLLETTE...FULTON...
WASHINGTON...WILLISVILLE...BODCAW...BLUFF CITY...CORINTH...
ATHENS...SARATOGA AND CENTER POINT.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
3396 9338 3384 9329 3382 9314 3345 9312
3345 9348 3352 9373 3350 9377 3361 9382
3367 9397 3378 9396 3392 9407 3419 9409
3419 9424 3435 9426 3436 9425
$$
061 follow-up statement
576
WGUS74 KSHV 041052
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 AM CDT SAT JUL 4 2015
ARC057-061-099-041200-
/O.CON.KSHV.FF.W.0068.000000T0000Z-150704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD AR-NEVADA AR-HEMPSTEAD AR-
552 AM CDT SAT JUL 4 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
HOWARD...NEVADA AND HEMPSTEAD COUNTIES...
AT 545 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TO FOUR INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS OCCURRING AND WILL
CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...NASHVILLE...PRESCOTT...MINERAL
SPRINGS...DIERKS...UMPIRE...EMMET...BLEVINS...TOLLETTE...
WASHINGTON...BLUFF CITY...CORINTH...ATHENS... SARATOGA AND CENTER
POINT.
ADDITIONAL RAINFALL AMOUNTS ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
3396 9338 3384 9329 3382 9314 3345 9312
3345 9348 3352 9373 3350 9377 3361 9382
3367 9397 3378 9396 3392 9407 3419 9409
3419 9424 3435 9426 3436 9425
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 11:43 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 3, 11:43 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 PM CDT FRI JUL 3 2015 .AVIATION... VCTS CONDITIONS EXPECTED TONIGHT INTO SATURDAY ACROSS AREA TERMINALS DUE TO A FRONTAL BOUNDARY AND A SERIES OF UPPER-LEVEL DISTURBANCES MOVING ACROSS THE REGION. MVFR CEILINGS POSSIBLE AROUND DAYBREAK...OTHERWISE VFR CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD. SOUTHWEST WINDS AROUND 5 TO 10 KNOTS TONIGHT AND SATURDAY TO BECOME SOUTHERLY AFTER 05/00Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 89 74 91 / 40 40 30 30 MLU 75 87 73 89 / 60 60 50 40 DEQ 71 86 71 86 / 60 60 30 40 TXK 73 87 72 88 / 60 60 30 40 ELD 73 86 72 87 / 60 60 50 40 TYR 75 90 74 91 / 40 40 20 20 GGG 75 90 74 91 / 40 40 20 20 LFK 76 92 74 92 / 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, Jul 3, 11:51 AM CDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT FRI JUL 3 2015 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-041700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 1151 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED...TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS ALONG AND NORTH OF I-20...A FEW OF WHICH MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...LIGHTNING CAN BE DEADLY TO THOSE CAUGHT OUTSIDE...ESPECIALLY GIVEN THE ABUNDANT OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND.. IF THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT OVERNIGHT AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD BRING UP ONE TO THREE OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. IN ADDITION...A FEW SEVERE STORMS MAY BRING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER OR FLOODING...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. LAZ010-011-017>022-TXZ149>153-165>167-041700- DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 1151 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS SOUTH OF I-20...ANY STRONG THUNDERSTORM COULD BRIEFLY BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...LIGHTNING CAN BE DEADLY TO THOSE CAUGHT OUTSIDE...ESPECIALLY GIVEN THE ABUNDANT OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND. IF THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT OVERNIGHT AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD BRING UP ONE TO TWO OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHICH COULD LEAD TO LOCALIZED FLOODING. IN ADDITION...ANY SEVERE STORMS MAY YIELD DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. VII
In the hours before
Special weather statement, Jul 4, 1:03 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT SAT JUL 4 2015
ARZ051-060-061-040700-
NEVADA AR-HOWARD AR-HEMPSTEAD AR-
103 AM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
NORTHWESTERN NEVADA AND NORTHEASTERN HEMPSTEAD COUNTIES UNTIL 200 AM
CDT...
AT 1258 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CENTER POINT...OR NEAR DIERKS...MOVING EAST AT 20 MPH. THIS
STORM ALONG WITH OTHERS WILL CONTINUE TO TRACK ACROSS THE
AREA AND PRODUCE LOCALLY HEAVY RAINFALL.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...PRESCOTT...MINERAL SPRINGS...DIERKS...BLEVINS...
CORINTH...CENTER POINT...MCCASKILL...MUDDY FORK AND BOUGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS AND OTHERS...AND
MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. AMOUNTS OF ONE HALF TO ONE AND ONE HALF INCHES HAS
ALREADY FALLEN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3421 9392 3419 9392 3418 9382 3401 9382
3401 9375 3398 9365 3396 9362 3395 9353
3396 9347 3395 9342 3396 9338 3390 9330
3387 9330 3381 9326 3390 9405 3422 9410
TIME...MOT...LOC 0558Z 270DEG 19KT 3404 9400
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:03 AM CDT | Special Weather Statement | SHV | Howard | 57 min |
| Jul 4, 2:29 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 61 min |
| Jul 4, 2:53 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 52 min |
| Jul 4, 3:30 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 60 min |
| Jul 4, 4:20 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 55 min |
| Jul 4, 4:37 AM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 53 min |
| Jul 4, 4:54 AM CDT | Flash Flood Watch | SHV | Columbia, Lafayette, Union | 14 hr |
| Jul 4, 5:34 AM CDT | Severe Thunderstorm Warning | SHV | Sevier | 56 min |
| Jul 4, 6:20 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 55 min |
| Jul 4, 6:54 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada, Sevier | 6 hr |
| Jul 4, 7:54 AM CDT | Flash Flood Warning | SHV | Columbia, Lafayette, Miller, Union | 4 hr |
| Jul 4, 12:35 PM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.